High Wind, Quay County
- When
- December 31, 4:53 AM MST to 5:36 AM MST
- Where
- Quay County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
Winds gusted to 60 mph for over 30 minutes at the Tucumcari ASOS.
During the early morning hours of New Years Eve, winds gusted to 60 mph near Tucumcari.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
During the early morning hours of New Years Eve, winds gusted to 60 mph near Tucumcari.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Dec 31, 3:01 AM MST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 AM MST FRI DEC 31 2010 .DISCUSSION... COLDEST AIR OF THE SEASON...AND IN SOME PLACES THE ENTIRE YEAR OR LONGER...ARRIVES IN NEW MEXICO ON THE LAST DAY OF 2010. STORM RESPONSIBLE FOR THE SNOW...WIND AND COLD IS DEPARTING NE NM EARLY THIS MORNING. SHORT WAVE OVER UTAH WILL DROP SE INTO NM TODAY TO HELP REINFORCE THE UNSTABLE...COLD AIRMASS. LAPSE RATES OF 8 DEG BETWEEN 500MB AND 700MB EXPECTED OVER THE NRN MOUNTAINS AND WILL LEAVE WINTER WEATHER ADVISORY GOING THROUGH THE EVENING. DID LOWER POPS SOME BASED ON VERY LOW POP GUIDANCE...BUT REMAIN MUCH MORE BULLISH ON SNOW CHANCES TODAY AND THIS EVE. WINDS WILL CONTINUE OVER MUCH OF THE E TODAY AND WILL HOIST A WIND ADVISORY FOR THE EC AND SE ZONES. LAST BUT NOT LEAST WILL BE THE COLD FELT TODAY ACROSS THE LAND OF ENCHANTMENT. PREDICTED HIGH OF 27 AT THE SUNPORT WOULD BE THE COLDEST MAX TEMPERATURE SINCE THE HIGH REACHED 26 ON THIS DATE IN 2006...FOLLOWING OUR EPIC SNOWSTORM. SPEAKING OF COLD...TONIGHT WILL BE BITTERLY SO. MOST LOCATIONS WILL DROP TO THE SINGLE DIGITS EITHER SIDE OF ZERO ALTHOUGH IT WILL BE EVEN COLDER IN THE NORTHERN AND WESTERN MOUNTAINS...AND NOT QUITE AS COLD IN CHAVES COUNTY. FORECAST LOW OF 9 AT THE SUNPORT WILL BE THE COLDEST TEMPERATURE SINCE IT WAS 6 ABOVE ON JAN 6 OF 2007. SNOW SHOWERS WILL DIMINISH RAPIDLY OVER THE W AND N AS WINDS EASE AND SKIES CLEAR...HELPING THE TEMPERATURES TO SPIRAL DOWNWARD. SATURDAY TO FEATURE MORE SUNSHINE AND LESS WIND THAN RECENT DAYS BUT IT WILL REMAIN COLD. ANOTHER FRIGID NIGHT SAT NIGHT. HIGH PRESSURE TO NUDGE IN FROM THE W SUN RESULTING IN A DRY AND MOSTLY SUNNY DAY. HIGHS WILL RECOVER CLOSER TO NORMAL IN THE E BUT VALLEY LOCATIONS IN THE W AND CNTRL AREAS WILL STAY AT LEAST 10 OR MORE DEGREES BELOW NORMAL DUE TO A STRONG INVERSION. MODELS IN DECENT AGREEMENT THAT THE NEXT STORM SYSTEM CRASHING INTO CA ON MON WILL LIFT NE AND WEAKEN RAPIDLY TUE...LEAVING MUCH OF NM DRY. DID LEAVE IN LOW CHANCE POPS FOR OUR NW ZONES MONDAY INTO TUE. MODELS STILL AT ODDS ON TRACK AND TIMING OF THE NEXT STORM...ASIDE FROM A MUCH MORE SOUTHERLY TRACK. GFS REMAINS MOST PROGRESSIVE AND WILL CONTINUE SIDING TOWARD THIS SOLUTION FOR NOW. LOW CHANCE POPS FOR THE W AND S WED THROUGH THU NIGHT. CHJ && .AVIATION... SCATTERED -SHSN CONTINUE ACROSS THE NORTH AND WEST. GUSTY WINDS NEAR 30KT HAVE RESULTED IN AREAS OF BLOWING SNOW ACROSS THE NORTHERN AND CENTRAL MTNS AND ADJACENT HIGHLANDS. MVFR TO OCCASIONAL IFR CIGS AND VSBYS WILL CONTINUE THROUGH THE DAY IN -SN AND BLSN. SHOWERS SHOULD DIMINISH SHORTLY AFTER 06Z SAT...HOWEVER...LOW CLOUDS MAY CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS THE NORTH AND WEST. OTHERWISE... STRONG AND GUSTY WINDS WILL CONTINUE ACROSS THE EASTERN PLAINS THROUGH THE AFTERNOON. GUSTS UP TO 45 KTS ARE POSSIBLE. WINDS WILL DECREASE BY SUNSET...THOUGH NORMALLY WINDY AREAS SUCH AS KCQC WILL REMAIN BREEZY THROUGHOUT THE NIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 34 && .FIRE WEATHER... ISOLATED SNOW SHOWERS CONTINUE ACROSS MUCH OF NORTHERN NEW MEXICO THIS MORNING. HOWEVER...ADDITIONAL ACCUMULATIONS WILL BE LIGHT. BIGGER STORY TODAY WILL BE THE FRIGID TEMPERATURES AND CONTINUED WINDY CONDITIONS ACROSS THE EAST. TEMPERATURES WILL NOT MAKE IT ABOVE THE FREEZING MARK TODAY FOR ALL BUT THE SOUTHEAST. THUS...SNOW IS NOT EXPECTED TO MELT MUCH TODAY. ACROSS THE EAST...STRONG WESTERLY WINDS ALOFT COMBINED WITH A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY WINDS AGAIN TODAY. STRONGEST WINDS WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF I-40. GUSTS TO 50 MPH ARE LIKELY. MINIMUM RELATIVE HUMIDITIES WILL BE AROUND 20 PERCENT ACROSS THE PLAINS...THUS CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. AN ARCTIC FRONT WILL CONTINUE TO NUDGE INTO NORTHEAST NEW MEXICO...SWITCHING WINDS AROUND TO THE NORTH. HOWEVER...THE STRONG WESTERLY WINDS AHEAD OF THE FRONT WILL IMPEDE ITS PROGRESS THROUGH THIS AFTERNOON. ANY REMAINING SHOWER ACTIVITY WILL DIMINISH TONIGHT...AND LOW TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO TO TEENS BELOW ZERO WILL BE COMMON. GOOD TO EXCELLENT NIGHTTIME HUMIDITY RECOVERIES ARE EXPECTED FOR MOST AREAS. COLD AIR WILL REMAIN OVER AT LEAST THE WESTERN TWO-THIRDS OF NEW MEXICO THROUGH THE WEEKEND...WITH HIGH TEMPERATURES UP TO 25 DEGREES BELOW NORMAL ON SATURDAY...AND UP TO 20 DEGREES BELOW NORMAL ON SUNDAY. BREEZY TO WINDY CONDITIONS WILL PERSIST ACROSS THE EAST...ALONG AND SOUTH OF I-40...ON SATURDAY...BUT WILL FINALLY RELAX ON SUNDAY. AS SUCH...VENTILATION WILL BE IN THE FAIR TO VERY GOOD CATEGORY ACROSS THE EAST ON SATURDAY...BUT WILL DETERIORATE ON SUNDAY...WITH POOR VENTILATION LIKELY ACROSS THE WHOLE AREA. CONFIDENCE REMAINS VERY LOW WITH REGARDS TO THE NEXT STORM SYSTEM. GFS CONTINUES TO BRING A LEADING WAVE ACROSS THE STATE ON MONDAY...BUT HOLDS OFF ON BRINGING THE MAIN SYSTEM ACROSS THE STATE UNTIL LATE IN THE WEEK. ECMWF IS SIMILAR. HOWEVER...BOTH MODELS ARE TRACKING THE SYSTEM ACROSS SOUTHERN NM OR NORTHERN OLD MEXICO...WHICH MAY RESULT IN LITTLE PRECIPITATION ACROSS NORTH AND CENTRAL NM. REGARDLESS...LOOK FOR A SLOW WARM-UP...AND A TRANSITION INTO SOUTHWEST FLOW ALOFT THROUGH THE MIDDLE PART OF NEXT WEEK. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 19 -8 19 -8 / 40 10 0 0 DULCE........................... 21 -13 18 -16 / 50 20 5 0 CUBA............................ 21 -7 22 -13 / 40 20 5 0 GALLUP.......................... 18 -14 23 -15 / 40 20 5 0 EL MORRO........................ 18 -12 22 -15 / 40 20 5 0 GRANTS.......................... 22 -9 24 -11 / 40 20 5 0 QUEMADO......................... 20 -7 25 -3 / 30 10 0 0 GLENWOOD........................ 30 8 35 10 / 10 5 0 0 CHAMA........................... 17 -18 18 -20 / 60 30 5 0 LOS ALAMOS...................... 20 -4 20 -3 / 40 20 5 0 PECOS........................... 21 -3 20 -2 / 20 5 5 0 CERRO/QUESTA.................... 18 -17 19 -16 / 40 20 5 0 RED RIVER....................... 12 -17 11 -18 / 50 30 10 0 ANGEL FIRE...................... 13 -15 16 -17 / 40 20 10 0 TAOS............................ 19 -10 22 -14 / 40 20 5 0 MORA............................ 21 -6 23 -5 / 30 20 5 0 ESPANOLA........................ 24 -5 28 -8 / 20 10 0 0 SANTA FE........................ 20 -3 21 -4 / 40 20 0 0 SANTA FE AIRPORT................ 22 0 23 -1 / 30 10 0 0 ALBUQUERQUE FOOTHILLS........... 25 6 26 7 / 20 10 0 0 ALBUQUERQUE HEIGHTS............. 27 9 29 11 / 20 10 0 0 ALBUQUERQUE VALLEY.............. 28 4 30 3 / 20 5 0 0 ALBUQUERQUE WEST MESA........... 28 6 29 6 / 20 10 0 0 LOS LUNAS....................... 29 5 31 0 / 20 5 0 0 RIO RANCHO...................... 27 5 29 6 / 20 10 0 0 SOCORRO......................... 36 8 36 12 / 20 5 0 0 SANDIA PARK/CEDAR CREST......... 22 -3 23 3 / 30 20 0 0 TIJERAS......................... 25 5 26 7 / 30 10 0 0 MORIARTY/ESTANCIA............... 25 -4 25 -4 / 10 10 0 0 CLINES CORNERS.................. 21 2 24 5 / 10 5 0 0 GRAN QUIVIRA.................... 30 8 29 7 / 5 5 0 0 CARRIZOZO....................... 37 9 35 11 / 5 5 0 0 RUIDOSO......................... 30 8 30 14 / 20 10 0 0 CAPULIN......................... 22 -8 23 3 / 20 10 0 0 RATON........................... 25 -3 27 -2 / 10 5 0 0 SPRINGER........................ 29 -1 28 2 / 10 5 0 0 LAS VEGAS....................... 23 0 26 5 / 10 5 0 0 CLAYTON......................... 24 2 28 7 / 10 0 0 0 ROY............................. 29 2 29 6 / 5 0 0 0 CONCHAS......................... 36 7 33 10 / 5 5 0 0 SANTA ROSA...................... 35 9 35 10 / 5 5 0 0 TUCUMCARI....................... 35 6 36 8 / 5 5 0 0 CLOVIS.......................... 37 10 37 11 / 0 5 0 0 PORTALES........................ 38 11 39 12 / 0 5 0 0 FORT SUMNER..................... 38 10 38 12 / 5 5 0 0 ROSWELL......................... 50 15 44 13 / 5 5 0 0 PICACHO......................... 38 8 37 13 / 5 5 0 0 ELK............................. 36 7 35 13 / 10 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ521>524-526-529-532>540. WINTER WEATHER ADVISORY UNTIL 9 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ510>514. && 40/34
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MST THU DEC 30 2010 NMZ501>540-311300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 603 AM MST THU DEC 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SNOW OVER WESTERN...CENTRAL AND NORTHEAST NEW MEXICO ALONG WITH STRONG WINDS AND FALLING TEMPERATURES WILL RESULT IN HAZARDOUS DRIVING CONDITIONS OVER A LARGE PART OF THE COUNTY WARNING AREA TODAY. HIGH WINDS WILL OCCUR OVER THE NORTHERN SACRAMENTO... CAPITAN AND GUADALUPE MOUNTAINS OF CHAVES COUNTY TODAY. THE WIND AND SNOW OVER THE SOUTH CENTRAL MOUNTAINS WILL LEAD TO BLIZZARD CONDITIONS WITH VISIBILITIES UNDER ONE QUARTER MILE. SNOW AND BLOWING SNOW WILL REDUCE VISIBILITIES UNDER 1 MILE IN MANY LOCATIONS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MUCH COLD TEMPERATURES ARE EXPECTED FRIDAY AND FRIDAY NIGHT OVER NORTHERN AND CENTRAL NEW MEXICO. LOWS NEW YEARS EVE WILL PLUNGE TO BETWEEN MINUS 10 AND PLUS 10...EXCEPT FOR TEENS IN CHAVES COUNTY. LOWS WILL BE BETWEEN 10 AND 20 BELOW ZERO OVER THE NORTHERN MOUNTAINS. WIND CHILLS FRIDAY NIGHT WILL RANGE BETWEEN 15 ABOVE ZERO TO 30 BELOW ZERO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT SNOW AMOUNTS. YOU CAN REACH THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE BY CALLING 1.888.386.7637 OR BY VISITING OUR WESITE AT WW.WEATHER.GOV/ABQ. 40
1 high wind. Local standard time, as filed.
Winds gusted to 60 mph for over 30 minutes at the Tucumcari ASOS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 266814.